Clinical Journal of Gastroenterology

, Volume 4, Issue 1, pp 49–51

Hemobilia: another complication associated with anti-thrombotic therapy

  • Yukiko Hiramatsu
  • Tomohiro Watanabe
  • Masahiro Shiokawa
  • Akira Kurita
  • Minoru Matsuura
  • Norimitsu Uza
  • Yuzo Kodama
  • Tsutomu Chiba
Case Report
  • 53 Downloads

Abstract

It is generally accepted that anti-thrombotic therapy increases the risk of gastrointestinal bleeding, and concurrent therapy with a proton-pump inhibitor is the standard treatment for patients receiving aspirin. Therefore, much attention has been paid to the prevention of gastrointestinal bleeding in such patients; however, it should be noted that patients on anti-thrombotic therapy always carry a risk of hemorrhage from any organ, including the gastrointestinal tract. Here, we present a case with formation of a common bile duct stone caused by hemobilia associated with anti-thrombotic therapy. This case suggests that we need to be aware of the possibility of intrabiliary hemorrhage as well as gastrointestinal bleeding in patients receiving anti-thrombotic therapy. Patients with such complications show a variety of symptoms including liver abscess, cholangitis, pancreatitis, and duodenal bleeding.

Keywords

Hemobilia Anti-thrombotic therapy Liver abscess 

Copyright information

© Springer 2010

Authors and Affiliations

  • Yukiko Hiramatsu
    • 1
  • Tomohiro Watanabe
    • 1
  • Masahiro Shiokawa
    • 1
  • Akira Kurita
    • 1
  • Minoru Matsuura
    • 1
  • Norimitsu Uza
    • 1
  • Yuzo Kodama
    • 1
  • Tsutomu Chiba
    • 1
  1. 1.Department of Gastroenterology and HepatologyKyoto University Graduate School of MedicineKyotoJapan

Personalised recommendations